Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Peripheral Neuropathy Of The Lower Extremities

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

DR. HENRY, EARLY PERIPHERAL NEUROPATHY?

Dear Dr. Henry, What are the signs of HIV related early peripheral neuropathy. I've been having burning sensations(actually it feels more like a drop of hot water on the skin surface) in my fingers, toes, feet, face, thigh, and scalp.Any...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
HIV related peripheral neuropathy generally would not cause the symtoms that you describe. More typiically one would see painful or disagreeable sensations are produced my orinary stimuli, a stocking glove distribution for distal extremity loss of... Read more »

peripheral neuropathy...

Hi Doc.How common is PN in the first 2-3 years of infection?both...1) as a side effect of the medications I may be onand 2) due to the HIV virus aloneAre the new drugs in the pipeline shown to have less side effects when it comes to PN?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
There are numerous neurologic problems due to HIV that run a wide spectrum (from brain involvement= encephalitis to peripherap nerves problems). Usualy when one asks about neuropathy that implies peripheral neuropathy. Although a small percentage... Read more »

Peripheral Neuropathy?

First of all, thank you for providing this web site. I hope dearly that you can help me.I come from abuse, which I'm working through in therapy. I've tended to be somewhat on the nervous side and have had serious bouts with insomnia and...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Peripheral neuropathy related to HIV or medications is generally a burning pain or numbness, most commonly in the lower extremities/feet. Some of your symptoms are suggestive of that condition, but their intermittent nature, the increase in symptoms... Read more »

Peripheral Neuropathy

In the summer of '09 I started having numbness in hands and feet. I blamed it on amiodarone (heart med.), not knowing I was also HIV and HCV +. Dr. prescribed B12 shots, I stopped taking the amiodaron and gradually improved. Now I wonder if...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Rod,HIV could have been the cause or a contributing factor in your peripheral neuropathy. It's somewhat difficult to determine with certainty in retrospect. I should point out that peripheral neuropathy has been linked to stavudine, one... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation.

I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of Chemo... Read more »